Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Passing semi liquid motions, black in color with floating white flakes. Required treatment?

Answered by
Dr.
Dr. Charles S Narasi

Gastroenterologist

Practicing since :1962

Answered : 693 Questions

default
Posted on Mon, 17 Dec 2012 in Digestion and Bowels
Question: I am passing semi liquid motions, black in colour with a number of white flakes floating around. This has never happened before.
doctor
Answered by Dr. Charles S Narasi 1 hour later
Hello, XXXXXXX,
We have to go by a limited information that you have
provided. Along with diarrhea, if you have fever, chills, abdominal
pain, We have to consider Diverticulitis. Since you mention that
you have diverticulosis, infection of one or more of the pockets
is a distinct possibility. Black color of the stool may indicate
slow bleeding. Usually the bleeding is bright red with diverticulitis.
But if the diverticulosis involves the right side of the colon, it is
possible to have dark or maroon colored stool. White flakes may
indicate some strands of mucus that indicates inflammation.
One thing I am concerned is the fact that you mention early
stages of cirrhosis. I hope that is very stable and not advancing.
If you have dilated veins in the esophagus as a result of cirrhosis,
you could have bleeding from those and is called bleeding varices.
Usually this is associated with vomiting of blood, sometimes severe.
I think personally that you may have an attack of diverticulitis.
You may require CT-Scan of tha abdomen, blood tests to find
out more. I suggest that you go over to the nearest medical
facility for further workup and treatment.
I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Charles S Narasi 1 hour later
I do not have fever, chills or abdominal pains, to suggest diverticulitis. Nor am I vomitting blood in the least. Is it still something very serious for me to worry about. I certainly do intend to see a doctor if it continues tomorrow. I forgot to mention that I took an overdose of my homeopathic medicine this morning. Could thid be the cause.
doctor
Answered by Dr. Charles S Narasi 1 hour later
Hello, XXXXXXX,
If your ayurvedic medicine contains aspirin or ibuprofen
that could cause small ulcers in the lining of the stomach
and slow bleeding from these can make your stool dark.
I am glad that you don't have fever,chills,vomiting of blood.
Wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  

Recent questions on  Diverticulosis

doctor1 MD

I am female age 45...in perimenopause-recently had a period after two and half months. Daily experience of feeling bloated and look like I m pregnant(I am not), bowel changes include urgent need to move bowels several times during the day yet urgency doesn t match quantity-stools are soft to loose, often feel indigestion, bloat, occasional heartburn. My diet is relatively healthy, exercise 1-3 X s wk. Can t seem to beat the bloated, gassy feelings I experience daily. Have had gastritis in the past but didn t last this long, but I m not ruling it out either. Concerned symptoms may be a gastritis, food allergy/sensitivity, or perhaps a diverticulosis. Suzane

doctor1 MD

Hi, last fall my mother had a colonoscopy because he was suffering from stomach cramping. After the colonoscopy, she was told she was struggling with diverticulosis. Since this, she has been dealing with what sounds like diverticulitis, which she says is life-threatening. The research that I have done online, does not seem to confirm that. She also says that she was told to change her diet, but she has always had a very health diet. Is this condition life threatening? What can she done to recover from this?

doctor1 MD

Dear Respected panel, I have some gestric problems and suffer from sudden diorrea, stomuch pains even if i am eating simple home cooked food. Such attacks last for a week or so when I have bloating of the stomuch, increased level of acidity etc. These atttacks are repeated almost every two months. Recently I did a CT Scan and the findings were There is evidence of Sigmoid Diverticulosis with no evidence of acute inflammation. I am also on these medication: Amlopin 5mg, Batacod 50mg,Valzaar 80, Clopivas 75 AP, Tonact TG, Folvite 5mg, Multivitamin. As the blood test shows increased level of CPK value, I have been advised to cut out Tonact TG. The Gestro specialist has asked me to take Selace Forte and Maxep daily. My Questions are. 1. what is the medication I should take in place of Tonact TG. Most other Statins have side effects on me ( headac, non Concentration). 2. what is the remidy for Signoid Divertucolisis. 3. Are there any side effects of Selace Forte and Maxepa on me as I am on Blood pressure reducing medication and Clopivas AP 75 which is a blood thinner. I regularly walk 5 km daily, do my back stretches and play golf twice a week. I am 63 years old, weight 65kg, height 5 10 . I would be very greatful if you would advice me in the matter. Pradip Patel

doctor1 MD

i have been having blood in my morning bowel movements for 6 days now. I often go to the bathroom a few times a day, and I only have bleeding in the morning. It is bright red blood, almost like a period. i have no other symptoms. do you have any idea what this could be?

doctor1 MD

I am having lower abdominal pain on my left side. I have had this condition for about 5 days.

doctor1 MD

I have pain in my lower left side. Gas and bloating . Diverticulosis was found on a colonoscopy I had in March 2017. I have been treating it myself by eating more fiber, drinking a lot of water and moving around. The pain has been in that area...

doctor1 MD

Can diverticulosis be a cause for diaharrea which is also causing accidental bowel leakage?